Context dependent beliefs. / Piermont, Evan.

In: JOURNAL OF MATHEMATICAL ECONOMICS, Vol. 71, 08.2017, p. 63-73.

Research output: Contribution to journalArticlepeer-review

Published

Standard

Context dependent beliefs. / Piermont, Evan.

In: JOURNAL OF MATHEMATICAL ECONOMICS, Vol. 71, 08.2017, p. 63-73.

Research output: Contribution to journalArticlepeer-review

Harvard

Piermont, E 2017, 'Context dependent beliefs', JOURNAL OF MATHEMATICAL ECONOMICS, vol. 71, pp. 63-73. https://doi.org/10.1016/j.jmateco.2017.04.001

APA

Piermont, E. (2017). Context dependent beliefs. JOURNAL OF MATHEMATICAL ECONOMICS, 71, 63-73. https://doi.org/10.1016/j.jmateco.2017.04.001

Vancouver

Piermont E. Context dependent beliefs. JOURNAL OF MATHEMATICAL ECONOMICS. 2017 Aug;71:63-73. https://doi.org/10.1016/j.jmateco.2017.04.001

Author

Piermont, Evan. / Context dependent beliefs. In: JOURNAL OF MATHEMATICAL ECONOMICS. 2017 ; Vol. 71. pp. 63-73.

BibTeX

@article{4cda4d53928e4c50bdf240d2234e1f01,
title = "Context dependent beliefs",
abstract = "This paper examines a model where the set of available outcomes from which a decision maker must choose alters his perception of uncertainty. Specifically, this paper proposes a set of axioms such that each menu induces a subjective belief over an objective state space. The decision maker{\textquoteright}s preferences are dependent on the realization of the state. The resulting representation is analogous to state-dependent expected utility within each menu; the beliefs are menu dependent and the utility index is not. Under the interpretation that a menu acts as an informative signal regarding the true state, the paper examines the behavioral restrictions that coincide with different signal structures: elemental (where each element of a menu is a conditionally independent signal) and partitional (where the induced beliefs form a partition of the state space).",
author = "Evan Piermont",
year = "2017",
month = aug,
doi = "10.1016/j.jmateco.2017.04.001",
language = "English",
volume = "71",
pages = "63--73",
journal = "JOURNAL OF MATHEMATICAL ECONOMICS",
issn = "0304-4068",
publisher = "Elsevier",

}

RIS

TY - JOUR

T1 - Context dependent beliefs

AU - Piermont, Evan

PY - 2017/8

Y1 - 2017/8

N2 - This paper examines a model where the set of available outcomes from which a decision maker must choose alters his perception of uncertainty. Specifically, this paper proposes a set of axioms such that each menu induces a subjective belief over an objective state space. The decision maker’s preferences are dependent on the realization of the state. The resulting representation is analogous to state-dependent expected utility within each menu; the beliefs are menu dependent and the utility index is not. Under the interpretation that a menu acts as an informative signal regarding the true state, the paper examines the behavioral restrictions that coincide with different signal structures: elemental (where each element of a menu is a conditionally independent signal) and partitional (where the induced beliefs form a partition of the state space).

AB - This paper examines a model where the set of available outcomes from which a decision maker must choose alters his perception of uncertainty. Specifically, this paper proposes a set of axioms such that each menu induces a subjective belief over an objective state space. The decision maker’s preferences are dependent on the realization of the state. The resulting representation is analogous to state-dependent expected utility within each menu; the beliefs are menu dependent and the utility index is not. Under the interpretation that a menu acts as an informative signal regarding the true state, the paper examines the behavioral restrictions that coincide with different signal structures: elemental (where each element of a menu is a conditionally independent signal) and partitional (where the induced beliefs form a partition of the state space).

U2 - 10.1016/j.jmateco.2017.04.001

DO - 10.1016/j.jmateco.2017.04.001

M3 - Article

VL - 71

SP - 63

EP - 73

JO - JOURNAL OF MATHEMATICAL ECONOMICS

JF - JOURNAL OF MATHEMATICAL ECONOMICS

SN - 0304-4068

ER -